Alert archive / Pennsylvania / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS State College, PA

May 6, 2025Tioga County, Pennsylvania

NWS State College, PA issued this flash flood warning at May 6, 2025, 4:29 PM EDT for Tioga County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 6, 2025, 4:29 PM EDT (20:29 UTC)
Expired
May 6, 2025, 7:30 PM EDT
In force
3 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
None

County Tioga County, PA

The radar

The State College radar (KCCX), 112 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 6, 5:10 PM EDTFLOOD4 Ese Knoxville, PAWater across portions of Locey Creek Rd between Butler Hill Rd and Briar Hill Rd.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 8.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2025-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2025-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
778 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

862 
WGUS51 KCTP 062029
FFWCTP
PAC117-062330-
/O.NEW.KCTP.FF.W.0004.250506T2029Z-250506T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
429 PM EDT Tue May 6 2025

The National Weather Service in State College has issued a

* Flash Flood Warning for...
  Central Tioga County in north central Pennsylvania...

* Until 730 PM EDT.

* At 429 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Additional rainfall amounts of 
  1 to 2 inches are possible in the warned area. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Wellsboro, Morris, Blossburg, Westfield, Gaines, Covington, Arnot, 
  Keeneyville, Leonard Harrison State Park, Ogdensburg, Knoxville 
  and Osceola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4197 7761 4200 7761 4200 7735 4158 7692
      4155 7696 4154 7745 4193 7758

FLASH FLOOD...RADAR INDICATED

$$

Evanego

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at May 6, 3:12 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 6, 3:12 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service State College PA
312 PM EDT Tue May 6 2025

.SYNOPSIS...
* Multi-day stretch of wet weather continues through the end of
  the week.
* Damaging winds, hail, and flooding possible across eastern PA
  this afternoon into the evening.
* Trending milder and drier for for Mother's Day Weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The closed upper low responsible for the recent multi-day
stretch of wet weather throughout most of CPA will begin to
unravel and lift to the northeast into New England by 12Z Wed.
Despite its pending departure, it will help to trigger another
round of rain/showers and a few thunderstorms ramping up through
peak heating. Hires guidance focuses isolated to scattered
convection along the occluded front over east central PA this
afternoon and early evening.

Low-level convergence along the front and large-scale ascent
associated with the 500mb low will combine with 500-1,000 J/kg
of MUCAPE, robust deep layer shear, and steep lapse rates to
support a wind damage/hail threat. Although PWs are on the
decline, locally heavy north-south training downpours on low
FFGs will also support the potential for isolated instances of
flooding especially in areas where soils have been substantially
saturated. Severe Thunderstorm Watch in effect along and east of
US-15 until 8PM. A Flood Watch is in effect for Northern
Lycoming, Sullivan, and Tioga County until 8AM tomorrow where
heavy rainfall is expected over an area with very low flash
flood guidance. Rainfall amounts over 2 inches will cause
issues, and current storm trends promote increasing confidence
about this reality.

Trailing shortwave energy on the backside of the departing
upper low should maintain showers into tonight particularly
over the southern tier of CPA before POPs gradually decrease
into early Wednesday morning. Highs will be +/- 5 degrees
either side of early May climo with cooler conditions (60-65F
maxT) in the western Alleghenies and milder temps (65-75F)
throughout the Susquehanna Valley or ahead of the occluded
front. Lows by Wednesday morning range from the mid 40s in the
north to mid 50s in the southeast.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
A brief respite or lull in the frequent rain showers is expected
into midweek as the upper low continues to pull away from the
region. We still can't rule out a few showers especially across
the northern mtns Wednesday PM - but on the margin it should be
drier vs. recent days. Highs trend a bit warmer on balance with
daytime maxes in the 65-75F range.

The lull in the precip will be short-lived with yet another
upper trough fcst to close off over PA by Thursday night. Rain
showers and a few t-storms are likely Thursday afternoon into
Thursday night with ensemble data placing max POPs across the
southern and eastern portions of the forecast area. Temp trends
for Thursday should be flat to down day over day with the most
noticeable change in the northern tier with highs falling back
into the 50s followed by mins in the 35-40F range Thursday
night.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Hopefully, Friday is the last day to deal with rain showers
associated with closed upper low #2. GEFS and ECENS output
develop a surface coastal low Thursday night into Friday that
could produce locally heavy rainfall in an area that will
benefit from more rain. Ensemble mean rainfall of a quarter to
half an inch may end up being underdone, depending on the
longevity of rainfall across the region.

By later Friday, high pressure will begin to move in signaling
improving conditions. The upper low slowly moves out as we get
into Saturday, but these things rarely move out as quickly as
expected. May see lingering showers into Saturday, especially
across northeast PA. As that happens, temperatures should
moderate each day into early next week. With ridging at the
surface and aloft, decreasing clouds, dry weather, and above
normal temperatures would be favored if the current expectation
comes to fruition.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Showers widespread with lots of lightning over the eastern half
of the airspace. Shortwave driving the bus is lifting northward
across the state late this aftn should take most of the TSRA to
the NE before dark. However, the center of the upper low just to
our west will come right overhead this evening and early
tonight. One last spike of forcing rolls across the SWrn
terminals (AOO/JST) before 06Z. This should generate many light
SHRA and drag them thru from W-E. Some of these may survive into
the SErn terminals, but that's only a 30pct chc and not worth
mentioning in the TAFs for LNS/MDT at this time. Expect the rain
and some patchy clearing to help some fog to form. Have
mentioned 3-5SM BR almost everywhere for the latter half of the
night, and took a couple into IFR. Don't feel strongly about any
LIFR fog at this point, but the light wind overnight could allow
it to get murky. We should get rid of the fog as the wind picks
back up in morning.

Outlook...

Thu-Fri...Showers become more scattered with higher chances in
the afternoon/evening hours. Restrictions possible.

Sat...-SHRA poss NE in AM, otherwise no sig wx.

Sun...No sig wx.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Wednesday morning for PAZ037-041-042.

&&

SYNOPSIS...Steinbugl
NEAR TERM...Steinbugl/Banghoff
SHORT TERM...Steinbugl/Banghoff
LONG TERM...Dangelo/Banghoff
AVIATION...Dangelo
Hazardous weather outlook, May 6, 1:09 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
109 PM EDT Tue May 6 2025

PAZ004>006-010-011-017-018-024>026-033>036-071715-
Warren-McKean-Potter-Elk-Cameron-Clearfield-Northern Centre-Cambria-
Blair-Huntingdon-Somerset-Bedford-Fulton-Franklin-
109 PM EDT Tue May 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ012-019-027-028-045-046-049-050-056-063-064-071715-
Northern Clinton-Southern Centre-Mifflin-Juniata-Southern Clinton-
Southern Lycoming-Union-Snyder-Perry-Cumberland-Adams-
109 PM EDT Tue May 6 2025

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Isolated strong to severe storms could produce marginally severe
wind gusts and localized urban and poor drainage flooding this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ037-041-071715-
Tioga-Northern Lycoming-
109 PM EDT Tue May 6 2025

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

In addition to the risk of flooding, isolated strong to severe
storms could produce marginally severe wind gusts this afternoon and
evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ051>053-057>059-065-066-071715-
Montour-Northumberland-Columbia-Dauphin-Schuylkill-Lebanon-York-
Lancaster-
109 PM EDT Tue May 6 2025

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

 Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-071715-
Sullivan-
109 PM EDT Tue May 6 2025

...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Severe Thunderstorm Watch.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

In the hours before

Local storm report, May 6, 1:29 PM EDT, 3 hours before
Preliminary Local Storm Report
National Weather Service State College PA
129 PM EDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0103 PM     Tstm Wnd Dmg     Myerstown               40.37N 76.30W
05/06/2025                   Lebanon            PA   Fire Dept/Rescue

            Tree on wires in Myerstown in the 300 block
            of South Cherry Street.

&&
Local storm report, May 6, 1:49 PM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
149 PM EDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     Hail             2 S Schuylkill Haven    40.60N 76.18W
05/06/2025  M0.80 Inch       Schuylkill         PA   Amateur Radio

            Picture shared on NWSchat.

&&

JRB
Local storm report, May 6, 1:51 PM EDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
151 PM EDT Tue May 6 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0131 PM     Tstm Wnd Dmg     2 SSE Summit Station    40.56N 76.21W
05/06/2025                   Schuylkill         PA   Trained Spotter

            Tree blocking PA-183 south of Summit
            Station.

&&

JRB

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:06 PM EDTFlash Flood WarningCTPTioga3 hr
May 5, 9:38 PM EDTFlash Flood WarningCTPAdams, Cumberland, Franklin3 hr
May 6, 8:32 AM EDTRiver Flood WarningCTPCentre, Clinton6 hr
May 6, 10:54 AM EDTFlood WatchCTPLycoming, Sullivan, Tioga12 hr
May 6, 12:46 PM EDTSevere Thunderstorm WarningCTPLancaster, Lebanon29 min
May 6, 1:20 PM EDTSevere Thunderstorm WarningCTPSchuylkill40 min
May 6, 1:55 PM EDTSevere Thunderstorm WarningCTPJuniata, Snyder, Union50 min
May 6, 3:27 PM EDTFlash Flood WarningCTPDauphin77 min

Nearby

Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.